Starting Imuran and Nausea???

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

camjames
Regular Member


Date Joined May 2006
Total Posts : 229
   Posted 3/18/2008 4:01 PM (GMT -7)   
Hey I was just put on imuran and i started at the 50mg dose just to see if it would effect my blood work and so far things were ok. But when i got the OK to go to the 150mg/day of imuran, i started to get the nausea and GI upset...Its been like almost 1 month since i first started the first pill of imuran...I heard this is an expected side effect...will my body get  used to this, or should I tell the GI to lower the dose or switch meds?...responses are much appreciated! thanks.

CrohnsDaddy
Regular Member


Date Joined Oct 2007
Total Posts : 235
   Posted 3/18/2008 4:14 PM (GMT -7)   
I've been lucky so far... no nausea from 100mg per day of Imuran. It seems to be evenly split between those that eventually get used to it, and those that have to discontinue it due to the nausea. Asking your GI if you can split the dose during the day can help. Also an anti-emitic like Promethazine (Phenagran) might help, too.

Just trying to be a "Regular Member".
 
Entocort 9 mg/day, Pentasa 4 gm/day, started Humira 1/22/08, started 100 mg of Azasan (Imuran) 2/20/08. I'm convinced that Prednisone is the root of all evil, and primarily responsible for global warming.


broomhilda
Veteran Member


Date Joined May 2007
Total Posts : 1488
   Posted 3/18/2008 8:20 PM (GMT -7)   
Splitting the dosage will help or do like I do...take it about an hour before I go to bed with a couple of saltines. That way it's not resting on my stomach and I sleep through any nausea or migraine that it causes me. I hate nausea and I hope my CD in my upper stomach never causes me anymore than necessary. Sometimes however, 2-3 times over the last year. I've been eating something and it comes back up with no warning. No burning, no nausea, no heartburn...it's like my stomach says...not today!
I'd try the phenagran too. If that doesn't work there are other anti-nausea drugs out there.
Dx'd Jan'06, 1st Resection 7/06, Predinsone, Humira, Imuran, B12 injections, Nexium. Secondary conditions: Psorasis, Acne, Fatigue, Joint Pain, Lactose Intolerant, gallstones, fibroid cysts, peri-menopausal.


straydog
Forum Moderator


Date Joined Feb 2003
Total Posts : 13454
   Posted 3/18/2008 8:50 PM (GMT -7)   
When my gi first put me on Imuran he specifically said take it at bedtime because it can make you sick at your stomach. If I am reading your post correctly you went from 50mg to 150mg? Quite a jump, I would ask to try 100mg and then increase it to 150. Susie

New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, December 05, 2016 9:44 AM (GMT -7)
There are a total of 2,732,998 posts in 301,074 threads.
View Active Threads


Who's Online
This forum has 151228 registered members. Please welcome our newest member, Acro1010.
367 Guest(s), 14 Registered Member(s) are currently online.  Details
notsosicklygirl, teacher2many, PeterK, tickbite666, Wanda1225, Serenity Now, smlafleur, JEN02, Paxton, pmm73, NewDay, Mustard Seed, Meshawmama, snowboat


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer